Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 36, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 5, 2006, 3:46 PM MDT for Washington County, Colorado. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 3:46 PM MDT (21:46 UTC)
- Expired
- Jun 5, 2006, 4:25 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Washington County, CO
The radar
The Denver radar (KFTG), 133 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:15 PM MDT | HAIL 0.75 | 8 Ene Akron, CO | |
| Jun 5, 4:22 PM MDT | HAIL 1 | 5 W Otis, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:54 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 052146 SVRBOU COC121-052245- /O.NEW.KBOU.SV.W.0036.060605T2146Z-060605T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 346 PM MDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 445 PM MDT * AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF AKRON...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATNER... OTIS...LONE STAR...BURDETT AND AKRON. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4042 10336 4016 10337 4014 10283 4042 10281 $$ RPK
2 follow-up statements
000 WWUS55 KBOU 052201 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 401 PM MDT MON JUN 5 2006 COC121-052245- /O.CON.KBOU.SV.W.0036.000000T0000Z-060605T2245Z/ WASHINGTON CO- 401 PM MDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR NORTHEASTERN WASHINGTON COUNTY... AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF PLATNER...OR ABOUT 9 MILES NORTHEAST OF AKRON...MOVING SOUTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATNER...OTIS...LONE STAR...BURDETT AND AKRON. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4042 10336 4016 10337 4014 10283 4042 10281 $$ RPK
000 WWUS55 KBOU 052225 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 424 PM MDT MON JUN 5 2006 COC121-052234- /O.CAN.KBOU.SV.W.0036.000000T0000Z-060605T2245Z/ WASHINGTON CO- 424 PM MDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. HOWEVER A NEW WARNING WILL BE ISSUED FOR AREAS TO THE SOUTHEAST OF THE CANCELLED WARNING AS THE STORM WILL LIKELY CONTINUE PRODUCING SEVERE WEATHER. LAT...LON 4042 10336 4016 10337 4014 10283 4042 10281 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:45 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 5, 2:45 PM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT MON JUN 5 2006 .SHORT TERM DISCUSSION...WEAK CONVECTION UNDERWAY THIS AFTERNOON WITH INITIAL DEVELOPMENT ALONG HIGHER TERRAIN NEAR THE WY AND CO BORDER. DEWPOINTS HAVE MIXED OUT OVER THE FRONT RANGE WITH READINGS DOWN INTO THE 30S. HIGHER DEWPOINT AIR STILL IN PLACE ACROSS THE FAR EASTERN PLAINS WITH READINGS AROUND 50. THERE IS ALSO A WEAK FRONT PUSHING THROUGH NERN CO...AROUND A LINE FROM JUST NORTH OF AKO TO OGA. SPC HAS ALREADY GONE WITH A SVR THUNDERSTORM WATCH ACROSS OUR FAR ERN CO COUNTIES UNTIL 02Z THIS EVENING. LAPS ANAYLSIS SHOWING 1500-2000J/KG ACROSS THE WATCH AREA AND THESE NUMBERS CONCIDE WITH CAPE FCST SOUNDINGS. MAIN THREATS WILL BE HAIL UP TO ONE INCH IN DIAMTER AND DAMAGING WINDS WITH THE 30-40KT MID LVL FLOW AVAILABLE. FOR TUESDAY...RIDGE ALOFT WILL BE AMPLIFYING INTO CO. WATER VAPOR IMAGERY SHOWING SOME OF THIS DRIER AIR ACROSS THE NRN GREAT BASIN WHICH WILL BE MOVING INTO OUR AREA. QUESTION WILL BE HOW MUCH LOW LVL MSTR CAN WE HOLD ONTO FOR TUESDAY. FCST SOUNDINGS SHOW FAIRLY GOOD CAP IN PLACE ACROSS THE FAR NERN PLAINS WHILE THERE MAY BE ENOUGH INSTABILITY TO POP A FEW STORMS ACROSS THE FRONT RANGE AND WESTERN PORTIONS OF THE PALMER DIVIDE. AS USUAL...NAM DEWPOINTS ARE TOO HIGH TUES AFTN WITH READINGS IN THE 50S. THESE SHOULD BE ABLE TO MIX OUT IN MOST LOCATIONS. BETTER POTENTIAL INSTABILITY FOR TUE AFTN BUT FLOW ALOFT WILL BE QUITE A BIT WEAKER AS THE RIDGE MOVES CLOSER TO US. STORMS SHOULD BE MORE PULSY IN NATURE AND WILL CONTINUE WITH MAINLY ISOLD POPS...BEST CHANCES IN THE FOOTHILLS BUT NOT UNTIL LATER IN THE DAY DUE TO LOW LVL STABILITY. .LONG TERM DISCUSSION...PERSISTANT UPR RDG WL DRIFT JUST A BIT EWD WED ALLOWING FOR SLY FLOW TO DVLP ACRS THE AREA. DPR MSTR SHOULD BE STEERED INTO THE RGN AS A RESULT. LOOKG AT MDL SOUNDINGS...PW AMTS CLIMB PROGRESSIVELY UPWARD WED...REACHING NRLY AN INCH BY WED NIGHT. HWVR...TEMP PROFILE NOT AT ALL FVRBL FOR DEEP CONVECTION AS AIRMASS WL REMAIN HOT THROUGHOUT THE WEEK. DUE TO THE AMT OF MSTR AVBL WED AND THURS...WENT AHD AND INCRSD POPS OVR THE MTNS TO SCT. WL LV PLAINS IN ISOLD POPS CAT AS IT WL PBLY BE TOO STBL FOR MUCH TSTM ACTIVITY. TEMPS WL RMN IN THE LWR 90S FOR MOST OF THE WEEK ACRS THE PLAINS. CLDS AND SOME PRECIP SHOULD TEMPER READINGS SOMEWHAT IN THE MTNS THOUGH. HEADING INTO THE WEEKEND...MSTR CONNECTION FROM THE SOUTH WILL BE SHUT OFF AS A TROF OVR THE PACIFIC NW MOVES INTO THE NRN ROCKY MTN STATES. INCRSG WLY FLOW ALF WL PUSH MUCH OF THE MSTR EAST OF US SO WL RMV POPS FROM THE PLAINS THIS WKND. MORE HOT TEMPS EXPECTED GIVEN THE AIRMASS OVER THE AREA AND INCRS SUBSIDENCE APPARENT IN THE CROSS SECTIONS. WL KEEP TEMPS IN THE 90S FOR FRIDAY AND SAT. LONGER RANGE MDLS INDG A SIGNIFICANT PUSH OF COOL AIR WL INFILTRATE THE NRN PLAINS. DGEX AND EARLIER RUNS OF THE GFS INDG COOL AIR WL SPILL INTO THE PLAINS MONDAY...BUT LATER GFS RUNS KEEP THE FRONT HUNG UP TO OUR NORTH. EITHER WAY...IT APPEARS COOLER WEATHER MAY FINALLY RETURN BY THE MIDDLE OF NEXT WEEK. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/K046
Hazardous weather outlook, Jun 5, 11:40 AM MDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1140 AM MDT MON JUN 05 2006 COZ030>051-061200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1140 AM MDT MON JUN 05 2006 ...CORRECTION TO SPOTTER INFORMATION STATEMENT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE FOOTHILLS AND ALONG THE CONTINENTAL DIVIDE DURING THE EARLY AFTERNOON HOURS. ADDITIONAL DEVELOPMENT WILL SPREAD OVER THE EASTERN PLAINS TOWARDS MID AFTERNOON BEFORE ENDING DURING THE EVENING HOURS. THUNDERSTORMS FROM LAST NIGHT ACROSS KANSAS AND NEBRASKA HAS ALLOWED LOW LEVEL MOISTURE TO REMAIN ON THE HIGH SIDE ACROSS THE FAR EASTERN PLAINS. A FEW STORMS OF THESE STORMS MAY BECOME SEVERE...MAINLY EAST OF A LINE FROM LIMON TO GREELEY. HAIL UP TO ONE INCH IN DIAMETER ALONG WITH DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. ACROSS THE URBAN CORRIDOR...MOISTURE LEVELS REMAIN LOWER...SO THE MAIN THREAT WILL BE GUSTY WINDS WITH THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM ACROSS THE EASTERN PLAINS OF COLORADO...MAINLY EAST OF A LINE FROM LIMON TO GREELEY. SWE/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:00 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 45 min |
| Jun 5, 3:29 PM MDT | Tornado Warning | BOU | Logan | 46 min |
| Jun 5, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 53 min |
| Jun 5, 4:25 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 50 min |
| Jun 5, 4:31 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 44 min |
| Jun 5, 4:49 PM MDT | Tornado Warning | BOU | Washington | 41 min |
| Jun 5, 5:31 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.